Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 9, 2025, 3:03 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2025, 3:03 PM CDT (20:03 UTC)
- Expired
- May 9, 2025, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The radar
The Hammond radar (KHDC), 94 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:45 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 9, 12:45 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1245 PM CDT Fri May 9 2025
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 340 AM CDT Fri May 9 2025
Upper trough is over east Texas and the western Gulf this morning,
with ridging near Bermuda and over the Intermountain West. A weak
frontal boundary was over northern portions of the area this
morning, with dew points near or above 70 to the south of the
boundary. Radar showed some weak precipitation echoes near the
Louisiana coast in what appears to be a deformation zone. An MCS
was noted on radar mosaics about 100 miles east of the lower Texas
coastline.
Thursday was rather quiet weatherwise, but that looks to change
later today. The upper trough to the west will close off a low
over western Louisiana overnight tonight, then remain stationary
on Saturday. Weak low pressure will likely develop over or near
our western coastal waters later tonight, then track toward the
western Florida Panhandle on Saturday. Precipitable water values
that were near 1.1 inches Thursday evening will recover to about
1.5 inches this morning and then to 1.5 to 1.7 inches near and to
the east of the surface low later tonight. Widespread showers look
to be almost certain later today, but instability looks to be
rather limited, with strong storms not looking as likely as what
occurred Wednesday. That would especially be the case if the MCS
over the western Gulf maintains its identity for much of the day.
It would block the best moisture inflow from reaching the area.
That being said, rain is likely to remain fairly efficient across
the area, and could be locally heavy. Rain amounts of 1 to 2
inches look to be pretty common over the next 24 hours, with
locally higher amounts possible. Most areas should be able to
handle that much, as the rain that occurred Wednesday has had time
to run off. Probabilities of seeing 3 inches or more of rain are
less than 20 percent for most of the area, with the possible
exception of the Mississippi coastal counties. Not going with a
Flood Watch at this time, but if the convection over the western
Gulf dissipates this morning, we might need to consider one.
Most of the area dry slots on Saturday, with precipitable water
values falling to about 1.2 inches. Likely to hold onto quite a
bit of low clouds with northerly winds, but if we develop any
breaks in the clouds, they'll probably fill back in. 500 mb
temperatures on Saturday are expected to be around -15C, so if we
were to develop any convection, small hail would be a concern.
Clouds and precipitation will hold high temperatures in the 70s
today and Saturday, and it's possible that the current forecast
numbers could still be too warm. No significant adjustments to
guidance made.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 340 AM CDT Fri May 9 2025
Upper low will remain around the area Sunday and Monday before
lifting into the Tennessee and Ohio Valleys, although now, the
ECMWF lifts it quicker than the GFS, a flip from 24 hours ago.
Skies likely to remain mostly cloudy for Mother's Day with
scattered showers possible from about mid-morning onward. Monday
will be the transition day, and if the ECMWF is correct, could be
completely dry. Midweek (Tuesday through Thursday) looks dry and
warmer, with some 90 degree readings looking increasingly likely
by Thursday and Friday of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Fri May 9 2025
A mix of VFR and MVFR conditions exist across the local area with
varying cloud deck heights and visibilities. The main driver of
those restrictions is the wide swath of showers and embedded
thunderstorms tracking across the region. Although most of the
thunderstorms are along coastal areas, expecting some of that
convection to spread farther north this afternoon. Occasional heavy
rain and lightning will be the main impacts form stronger storms.
Probably wont' see much appreciable decrease in convective coverage
until after 06Z. However, saturated low levels will bring down cloud
decks this evening through the overnight period. Expect IFR to LIFR
ceilings well into the Saturday morning timeframe.
MEFFER
&&
.MARINE...
Issued at 340 AM CDT Fri May 9 2025
Main concerns for marine interests will be over about the next 36
hours, especially with the threat of thunderstorms today into at
least this evening. We'll also need to monitor the track of the
surface low that is expected to move over or near the coastal
waters overnight tonight and Saturday. Some of the mesoscale
guidance is indicating potential for windy conditions to develop
to the east of the low center. At present, that looks to occur
outside of our marine area of responsibility, but it's going to be
a close call. We'll probably still need to issue Small Craft
Exercise Caution headlines later today for late tonight and
Saturday across portions of the coastal waters, and won't rule out
that a Small Craft Advisory will be needed. Once the low pressure
exits to the east over the weekend, improved conditions for marine
operations are anticipated.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 72 58 75 / 70 60 30 40
BTR 63 76 59 76 / 60 60 20 40
ASD 62 78 58 79 / 80 60 20 40
MSY 67 77 64 78 / 80 60 20 40
GPT 64 77 61 78 / 90 60 30 40
PQL 63 79 61 80 / 90 60 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...ME
MARINE...RWIn the hours before
Local storm report, May 9, 1:00 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
100 PM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 1 NNE Marrero 29.90N 90.11W
05/07/2025 Jefferson LA Public
Video showed minor roof damage and an
uprooted tree along Robinson Avenue in
Marrero.
&&
MEFFERLocal storm report, May 9, 1:03 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service New Orleans LA
103 PM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM Tstm Wnd Dmg 1 N Harvey 29.90N 90.07W
05/07/2025 Jefferson LA Public
Picture of damage to a back patio at a home
along Marvin Ct in Harvey.
&&
MEFFERSpecial weather statement, May 9, 1:25 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Fri May 9 2025
LAZ059-060-091900-
St. Charles LA-Upper Lafourche LA-
125 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 200 PM CDT
...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 9 miles west of
Barataria, or 10 miles northeast of Larose, moving west at 10 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
This storm will remain over mainly rural areas of southeastern St.
Charles and north central Lafourche Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2975 9022 2965 9026 2967 9042 2981 9036
TIME...MOT...LOC 1825Z 104DEG 11KT 2969 9027
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 1:44 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
144 PM CDT Fri May 9 2025
LAZ069-089-090-091915-
Central Plaquemines LA-Lower Plaquemines LA-Upper Plaquemines LA-
144 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
PLAQUEMINES PARISH THROUGH 215 PM CDT
...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 7 miles north of
Myrtle Grove, or 9 miles southeast of Belle Chasse, moving north at 5
mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Belle Chasse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2981 9004 2985 8990 2980 8987 2971 8985
2969 8994
TIME...MOT...LOC 1844Z 178DEG 6KT 2974 8991
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 2:00 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Fri May 9 2025
LAZ059-060-091930-
St. Charles LA-Upper Lafourche LA-
200 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 230 PM CDT
...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas near Bayou Gauche,
or 13 miles north of Larose, moving northwest at 15 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Bayou Gauche and Des Allemands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2978 9032 2972 9036 2975 9052 2987 9046
TIME...MOT...LOC 1900Z 119DEG 15KT 2976 9038
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 2:55 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
255 PM CDT Fri May 9 2025
LAZ060-064-070-076>078-087>090-092045-
Central Plaquemines LA-Southeast St. Tammany LA-Western Orleans LA-
St. Charles LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
255 PM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. BERNARD, ST.
CHARLES, ORLEANS, NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES THROUGH 345 PM CDT
...
At 254 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds, or waterspouts over marine areas
along a line extending from near New Sarpy to 6 miles southeast of
Shell Beach.
Movement was north at 15 mph.
HAZARD...Waterspouts, funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Lake Catherine, Chalmette, Luling, Poydras, Boutte, River Ridge, New
Orleans Armstrong Airport, Lakefront Airport, Ama, Destrehan,
Avondale, New Orleans, Estelle, St. Rose, Woodmere, Metairie, Norco,
Paradis, Elmwood, and Violet.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 212 and 255.
Interstate 310 between mile markers 1 and 11.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2980 8981 2981 9047 2987 9050 3009 9041
3005 9011 3007 9001 3017 8988 3013 8982
3018 8975 3017 8962 3014 8960 3001 8970
3000 8982 2997 8980 2997 8970 2992 8972
2989 8966 3010 8950 3007 8937 2970 8951
TIME...MOT...LOC 1954Z 194DEG 15KT 3003 9033 2981 8960
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:48 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 27 min |
| May 9, 9:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 9, 9:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 9, 9:17 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 28 min |
| May 9, 9:59 AM CDT | Small Craft Advisory | LIX | 18 hr | |
| May 9, 10:47 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 9, 10:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 9, 11:06 AM CDT | Special Weather Statement | LIX | Jefferson | 39 min |
| May 9, 11:41 AM CDT | Special Marine Warning | LIX | 94 min | |
| May 9, 11:56 AM CDT | Tornado Warning | LIX | Plaquemines | 27 min |
| May 9, 11:58 AM CDT | Special Marine Warning | LIX | 30 min | |
| May 9, 12:36 PM CDT | Special Weather Statement | LIX | Jefferson | 24 min |
| May 9, 12:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| May 9, 12:46 PM CDT | Special Weather Statement | LIX | Lafourche | 14 min |
| May 9, 1:25 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| May 9, 1:44 PM CDT | Special Weather Statement | LIX | Jefferson | 31 min |
| May 9, 2:00 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| May 9, 2:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| May 9, 2:52 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 84 min |
| May 9, 2:55 PM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 50 min |
| May 9, 3:20 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| May 9, 3:29 PM CDT | Tornado Warning | LIX | Jefferson | 20 min |
| May 9, 4:08 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 3 hr |
| May 9, 4:11 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles | 3 hr |
| May 9, 6:07 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 113 min |
| May 9, 3:27 PM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| May 9, 4:14 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.